Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2006, 3:17 PM MDT for Banner County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 2, 2006, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 106 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KCYS 022119
FFWCYS
NEC007-030015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANNER COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 615 PM MDT
* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT A STORM ABOUT 10 MILES WEST OF
HARRISBURG HAD PRODUCED 2 TO 3 INCHES OF RAIN ALREADY. OTHER
STORMS WERE FLARING UP IN NORTHEAST BANNER COUNTY...ALSO
CAPABLE OF PRODUCING HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUBBARD
GAP...BULL CANYON...WILDCAT MOUNTAIN...BIGHORN MOUNTAIN AND
HARRISBURG
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 5 PM.
LAT...LON 4140 10405 4169 10404 4169 10338 4158 10339
4156 10337 4140 10337 4140 10345 4139 10347
$$2 follow-up statements
000 WGUS75 KCYS 022247 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT SUN JUL 2 2006 NEC007-030015- BANNER NE- 446 PM MDT SUN JUL 2 2006 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 615 PM MDT FOR BANNER COUNTY. .. THE THUNDERSTORMS THAT PRODUCED BETWEEN 1 AND 2 INCHES OF RAIN IN THE MID AFTERNOON ACROSS PORTIONS OF BANNER COUNTY HAVE MOVED EAST OF THE COUNTY AS OF 435 PM. OTHER THUNDERSTORMS THAT WILL PRODUCE HEAVY RAIN WILL MOVE BACK OVER BANNER COUNTY BY 515 PM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE STILL POSSIBLE THIS EVENING OVER BANNER COUNTY AND SO THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 615 PM. THE HEAVY RAIN WILL CAUSE FLOODING OF LOW LYING AREAS AND ROADWAYS AS WELL AS SMALL CREEKS AND STREAMS IN BANNER COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY OR DRIVE AROUND ANY BARRICADES. LAT...LON 4140 10405 4169 10404 4169 10338 4158 10339 4156 10337 4140 10337 4140 10345 4139 10347 $$ WEILAND
000 WGUS75 KCYS 030017 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT SUN JUL 2 2006 NEC007-030015- BANNER NE- 615 PM MDT SUN JUL 2 2006 ...THE FLASH FLOOD WARNING BANNER COUNTY HAS EXPIRED... THE THUNDERSTORMS THAT HAVE BEEN APPROACHING BANNER COUNTY FROM THE WEST AND NORTH HAVE WEAKENED. EVEN THOUGH ADDITIONAL STORMS AND MORE RAINFALL IS EXPECTED FOR BANNER COUNTY...HEAVY RAINFALL THAT WOULD PRODUCE FLOODING IS NOT LIKELY. FOR THAT REASON THE FLASH FLOOD WARNING FOR BANNER COUNTY HAS EXPIRED. AS OF 6 PM...NO REPORTS OF FLOODING HAVE BEEN RECEIVED FROM BANNER COUNTY. LAT...LON 4140 10405 4169 10404 4169 10338 4158 10339 4156 10337 4140 10337 4140 10345 4139 10347 $$ WEILAND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:45 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 2 2006 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT COUPLE DAYS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE DRY THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....SOWKO
Hazardous weather outlook, Jul 2, 10:45 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
In the hours before
Local storm report, Jul 2, 1:59 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD 15 N CHEYENNE 41.36N 104.79W
07/02/2006 LARAMIE WY TRAINED SPOTTER
WATER OVER CR 128 ABOUT 1 FOOT DEEP/12 FEET WIDE
&&Local storm report, Jul 2, 2:28 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0205 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
ALSO...1.5 INCHES OF RAIN FELL IN A 20 MINUTE PERIOD.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 43 min |
| Jul 2, 3:50 PM MDT | Flash Flood Watch | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 6 hr |
| Jul 2, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 45 min |
| Jul 2, 5:05 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.